Alert archive / Oklahoma / Special Weather Statements in 2025
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 1, 2025, 6:21 PM CDT for Choctaw County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2025, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 1, 2025, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 198 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS84 KTSA 012321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri Aug 1 2025
OKZ053-012345-
Choctaw OK-
621 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CHOCTAW COUNTY THROUGH
645 PM CDT...
At 620 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Bennington, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Soper... Boswell...
Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3412 9594 3413 9595 3416 9591 3416 9575
3408 9570 3391 9565 3391 9567 3388 9570
3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2320Z 266DEG 11KT 3395 9597
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:48 PM CDT, 5 hours 33 minutes earlier. Its key messages:
- Issued at 1245 PM CDT Fri Aug 1 2025
- Shower and thunderstorm chances continue through the evening, becoming confined to southeastern portions of the forecast area with time.
- Much cooler conditions expected the next few days with highs in the 70s-80s and lows in the upper 50s to 60s.
- Additional shower and storm chances Sunday into Monday as one or more shortwaves affect the area.
- Warming trend with above average temperatures by the middle of next week. Heat headlines will be possible.
Area forecast discussion, Aug 1, 12:48 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1248 PM CDT Fri Aug 1 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1245 PM CDT Fri Aug 1 2025 - Shower and thunderstorm chances continue through the evening, becoming confined to southeastern portions of the forecast area with time. - Much cooler conditions expected the next few days with highs in the 70s-80s and lows in the upper 50s to 60s. - Additional shower and storm chances Sunday into Monday as one or more shortwaves affect the area. - Warming trend with above average temperatures by the middle of next week. Heat headlines will be possible. && .SHORT TERM... (Through tonight ) Issued at 1245 PM CDT Fri Aug 1 2025 The MCV that triggered fairly widespread rain across northeast OKlahoma this morning is very slowly moving east. Areas of moderate to heavy rainfall continue across portions of northeast OK (starting just east of Tulsa), extending into northwest Arkansas. Rain totals have been as high as 4" in a few locations, with additional totals mostly under 1", but a few localized areas could see heavier amounts. In general however, rain rates should diminish through the afternoon with storm activity mostly confined to the higher terrain of southeast OK and west-central Arkansas by this evening. High temperatures will be cool for all areas, but especially areas with precipitation, ranging from the upper 70s to mid 80s. Clearing skies for most areas tonight and continued cool/dry advection from the northeast will result in chilly low temperatures for this time of year. Most areas will be in the 60s to near 70 F. A few showers may develop in southeast OK overnight. Areas of smoke from fires far to the north will result in locally degraded air quality for northern locations. && .LONG TERM... (Tomorrow through Friday) Issued at 1245 PM CDT Fri Aug 1 2025 Saturday will be well below normal with highs in the 80s under partly to mostly sunny skies. Areas of poor air quality may persist north of I-40. A few showers remain possible in southeast OK, but overall it'll be a mostly quiet day weatherwise. Saturday into Sunday we remain relatively chilly, with lows in the upper 50s to mid 60s most areas. Sunday will also remain nice with highs again the 80s under increasing clouds. By later Sunday we will feel the effects of an anomalously deep trough centered just to the northeast of the area. At a minimum this will help to reinforce the cool conditions in place. Most model guidance wants to keep conditions dry. However, given cool upper levels, a good shortwave trough, and plenty of moisture, one would expect the chance of precipitation to be a bit higher. Indeed, there is at least some potential for some MCS activity in the northwest flow, so PoPs were boosted a bit to 20-50% for this period (highest in northeast OK). After one more cool night, the pattern will shift back to heat. A strong upper level high will build to the southwest, gradually expanding into the area by midweek. Eventually 500 hPa heights will approach 597-598 dm. Meanwhile, southerly flow will also bring warm and humid air back into the area. The combination of these factors will push temperatures back above normal by the middle to end of the week with heat products likely at some point if the current forecast holds. && .AVIATION... (18Z TAFS) Issued at 1245 PM CDT Fri Aug 1 2025 A complex of showers and embedded thunderstorms will continue to impact portions of northeast Oklahoma and northwest Arkansas this afternoon, bringing heavy rain and reduced vsbys. By late afternoon, this feature is expected to decay with decreasing rainfall and improving conditions. Additional showers and thunderstorms are forecast to develop further south... across southeast Oklahoma into west-central Arkansas... by mid afternoon and into early evening. A mix of IFR and MVFR cigs/vsbys can be expected under any heavier shower or thunderstorm through 00z. Cigs improve this evening becoming VFR areawide, though low clouds attempt to redevelop late overnight into tomorrow morning across portions of eastern Oklahoma. While MVFR cigs were not included for any site tomorrow morning with this issuance, this potential will be monitored and MLC has the highest chance of experiencing ceilings near or below 3kft. Additionally, low level smoke is resulting in reduced vsbys across portions of SE KS and SW MO this afternoon, and NE OK/ NW AR sites may experience periodic vsby reductions as a result. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 67 86 66 / 60 0 0 0 FSM 85 70 88 66 / 60 10 0 0 MLC 84 69 87 66 / 60 20 10 0 BVO 82 62 85 60 / 10 0 0 0 FYV 78 62 85 59 / 60 0 0 0 BYV 78 61 84 58 / 30 0 0 0 MKO 79 67 85 65 / 70 10 0 0 MIO 83 63 85 60 / 10 0 0 0 F10 80 67 85 64 / 70 10 10 0 HHW 87 70 86 67 / 40 30 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...43
Hazardous weather outlook, Aug 1, 5:06 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 PM CDT Fri Aug 1 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 PM CDT Fri Aug 1 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...South of Interstate 40. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...South of Interstate 40. ONSET...Ongoing. DISCUSSION... Showers and scattered thunderstorms mainly south of Interstate 40 will remain forecast through this evening while an elevated frontal boundary sags southward through the region. Gusty wind potential along with a heavy rain threat which could increase flash flood potentials will exist with the stronger storms. A limited potential remains for a strong storm or two, however severe weather is not currently anticipated through this evening. An additional slight chance of showers and storms remains across mainly southeast Oklahoma overnight tonight into Saturday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY AND MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY AND THURSDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Scattered showers and storms will return late Sunday into early Monday, with locally heavy rainfall possible. Hot weather will return during the second half of next week, with heat index values back over the century mark. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 1, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri Aug 1 2025
OKZ053-012345-
Choctaw OK-
621 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CHOCTAW COUNTY THROUGH
645 PM CDT...
At 620 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Bennington, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Soper... Boswell...
Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3412 9594 3413 9595 3416 9591 3416 9575
3408 9570 3391 9565 3391 9567 3388 9570
3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2320Z 266DEG 11KT 3395 9597
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:12 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 3 hr |
| Aug 1, 4:49 AM CDT | Areal Flood Advisory | TSA | Creek | 3 hr |
| Aug 1, 7:15 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 29 min |
| Aug 1, 7:32 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 4 hr |
| Aug 1, 7:35 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa, Wagoner | 4 hr |
| Aug 1, 7:43 AM CDT | Areal Flood Advisory | TSA | Osage, Tulsa | 3 hr |
| Aug 1, 7:44 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 5 hr |
| Aug 1, 7:54 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers | 4 hr |
| Aug 1, 9:26 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 3 hr |
| Aug 1, 10:51 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware | 3 hr |
| Aug 1, 6:57 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.